MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; SEAL

INTUITIVE SURGICAL, INC DA VINCI; SEAL
Model Number 470500-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The universal seal has not been received for failure analysis evaluation.A review of an image provided by the customer was performed.The image appears to show a universal seal with a torn duckbill component.
 
Event or Problem Description
It was reported that during a da vinci-assisted abdominoperineal resection procedure, a small black piece from the universal seal was identified in the patient's pelvis.The fragment had reportedly fallen inside the patient and was retrieved during the same procedure.The customer stated that no damage to the universal seal was identified prior to use.Towards the end of the procedure, a piece of plastic was observed in the patient's pelvis.A laparoscopic grasper was already inserted through one of the ports at the time.The surgeon suspects the fragment might have broken off during insertion or withdrawal of either a robotic instrument from port #3 or #4 or a laparoscopic grasper instrument.The fragments were removed using a laparoscopic grasper.An inspection of the universal seal confirmed that only a single piece had broken off.No postoperative imaging, such as x-ray or ultrasound, was performed to check for retained fragments.The patient has not returned with any postoperative complications.

Brand Name
DA VINCI
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25477587
Report Number2955842-2026-28122
Device Sequence Number18432963
Product Code GCJ
UDI-Device Identifier10886874116408
UDI-Public(01)10886874116408(10)K11260205
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470500-14
Device Catalogue Number470500
Device Lot NumberK11260205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown